Funnel Cloud, San Diego
- When
- January 11, 11:00 AM PST
- Where
- San Diego County, (Myf)mntgmry Fld San
- Reported by
- AIRPLANE PILOT
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 11, 9:15 AM PST, 1 hour 45 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PST THU JAN 11 2001
...SYNOPSIS...
A MAJOR WINTER STORM WILL AFFECT SOUTHERN CALIFORNIA THROUGH FRIDAY.
THIS STORM WILL BRING PERIODS OF HEAVY RAIN...SNOW IN THE
MOUNTAINS...AND LOCAL STRONG GUSTY WINDS. LOCAL FLOODING IS POSSIBLE
MAINLY THIS MORNING...ESPECIALLY NEAR AREAS THAT HAVE HAD RECENT
FIRES. IN ADDITION...COASTAL FLOODING IS EXPECTED WITH THIS STORM
DUE TO A COMBINATION OF ASTRONOMICAL HIGH TIDES AND HEAVY SURF.
CLEARING ON THE WEEKEND...THEN DRY OFFSHORE FLOW MUCH OF NEXT WEEK.
...DISCUSSION...
CHECK LIST BELOW AND LAXSPSSAN FOR SUMMARY OF CURRENT STATEMENTS.
STORM IS AS STRONG AS ADVERTISED...IF NOT STRONGER. MAIN BAND OF
HEAVY RAIN MOVING THROUGH AS PLANNED...BETWEEN 4-10 AM. BACK EDGE OF
RAIN MOVING THROUGH NW PART OF CWA AND WE WILL TRANSITION TO A
SHOWERY PATTERN. NEW ETA MODEL...WHICH PEGGED TIMING OF RAIN PRETTY
WELL IN YESTERDAYS RUN...SHOWS A SIMILAR THING FOR FRI. ANOTHER VORT
MAX NOW OVER BAY AREA FCST TO SWING INTO SOCAL BY ABOUT 10Z FRI AM
FOR ANOTHER BAND. THIS DOES NOT LOOK AS HEAVY AS THIS MORNING. THEN
AFTER 18Z FRI...IT GOES SHOWERY AGAIN THEN ENDS FRI EVE. SO FAR
RIVERS AND STREAMS BEHAVING WELL AS RAIN IS NOT QUITE INTENSE
ENOUGH...AND DRY SOILS SUCKING IT UP. AND WITH DECREASE ON THE
WAY...ANY FLOODING LOOKS UNDER CONTROL FOR NOW. SOME SNOW REPORTED BY
SPOTTERS BELOW 4K FT IN SBD MTNS. WILL UPDATE ZONE FCST AT 10 AM TO
DROP FLOOD ADVISORIES TO ADJUST SNOW LEVELS IN MTNS AND FRESHEN UP
CURRENT SITUATION.
COLDEST AIR MOVES INTO REGION LATER TODAY CREATING MORE UNSTABLE
COLUMN OF AIR. WITH SHOWERS MOST OF TODAY...SOME CONVECTION WILL
OCCUR AND MAYBE SOME SEVERE WEATHER. THINGS LIKE TSTORMS WITH
HAIL...WATERSPOUTS AND FUNNEL CLOUDS. MAY NEED TO START SEVERE WX
STATEMENTS ONCE THE FLOOD STATEMENTS STOP. WILL KEEP EYE ON IT.
NO PRECIP INDICATED FOR SAT WITH STRONG NVA AND DRIER WX. POS TILT
TROF STARTS TO FORM SUN...GIVING US CYCLONIC FLOW SUN...AND NE FLOW
WITH STRONG HIGH BUILDING INTO GREAT BASIN FOR A COLD DRY SANTA ANA
WIND EVENT FOR MON-TUE. THEN NICE WARM DRY OFFSHORE WED THRU WEEKEND
OF 20/21.
SAN +99
.SAN...WINTER STORM WARNING FOR MOUNTAINS...SEE LAXWSWSAN.
URBAN FLOOD ADVISORY WEST OF THE MOUNTAINS...SEE LAXFLSSAN.
RIVER STATEMENT FOR SAN DIEGO RIVER...SEE LAXRVSSAN.
HEAVY SURF ADVISORY...SEE LAXMWSSAN.
POTENTIAL COASTAL THUNDERSTORMS/WATERSPOUTS...SEE LAXMWSSAN.
COASTAL FLOOD WARNING...SEE LAXCFWSAN.
SMALL CRAFT@ ADVISORY...SEE LAXCWFSGX.
HOURLY SUMMARY SPECIAL WEATHER STATEMENT...SEE LAXSPSSAN.
MMCAZ042-043-048-050-055>058-060>062-111500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 10 AM.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC RON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINCAZ042-043-048-050-055>058-060>062-111600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 10 AM.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC RON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINCAZ042-043-048-050-055>058-060>062-111700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
700 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 10 AM.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC RON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINCAZ042-043-048-050-055>058-060>062-111800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 10 AM.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC RON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINCAZ042-043-048-050-055>058-060>062-111900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 10 AM.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
URBAN AND SMALL STREAM FLOOD ADVISORY FOR AREAS BELOW
5000 FT WEST OF THE MOUNTAINS UNTIL 10 AM TODAY.
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC NON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINCAZ042-043-048-050-055>058-060>062-112000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST THU JAN 11 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SAN DIEGO COUNTY
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
HEAVY SURF ADVISORY THROUGH FRIDAY FOR ALL BEACHES.
COASTAL FLOOD WARNING THROUGH FRIDAY.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS WITH
POSSIBLE WATERSPOUTS TODAY.
SOUTHWEST SAN BERNARDINO COUNTY
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
WESTERN RIVERSIDE COUNTY
WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 5000 FEET UNTIL
9 PM TONIGHT.
PLEASE REFER TO THE SPECIFIC NON-ROUTINE STATEMENTS FOR DETAILS ON THIS
STORM.
ATKINThe San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2001Every state in 2001This day in weather historyWarnings in California, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229065.